Generic name: Dextromethorphan, diphenhydramine, and phenylephrine
Pregnancy & Lactation: Risk data not available
What is Triaminic Day Time Night Time Cold & Cough?
Dextromethorphan is a cough suppressant. Diphenhydramine is an antihistamine. Phenylephrine is a decongestant.
Dextromethorphan, diphenhydramine, and phenylephrine is a combination medicine used to treat cough, stuffy nose, and sneezing caused by allergies, the common cold, or the flu.
This medicine will not treat a cough that is caused by smoking, asthma, or emphysema.
Dextromethorphan, diphenhydramine, and phenylephrine may also be used for purposes not listed in this medication guide.
Warnings
Do not use this medicine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.
Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:
- a cough with mucus;
- an enlarged prostate or urination problems;
- high blood pressure, heart disease;
- diabetes;
- a thyroid disorder;
- glaucoma; or
- a stomach ulcer.
This medicine may contain phenylalanine. Check the medication label if you have phenylketonuria (PKU).
Ask a doctor before using this medicine if you are pregnant or breastfeeding.
How should I use Triaminic Day Time Night Time Cold & Cough
Use Triaminic Day Time Night Time Cold & Cough (Oral) exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.
Use exactly as directed on the label, or as prescribed by your doctor. Cold or cough medicine is only for short-term use until your symptoms clear up.
Do not take more of this medicine than is recommended. Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death.
Always follow directions on the medicine label about giving this medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of antihistamines in very young children.
Ask a doctor before giving the medicine to a child younger than 4 years old.
Measure liquid medicine carefully. Use the dosing syringe provided, or use a medicine dose-measuring device (not a kitchen spoon).
Call your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.
If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.
Store at room temperature away from moisture and heat.
Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it's almost time for your next dose. Do not use two doses at one time.
Triaminic Day Time Night Time Cold & Cough side effects
Get emergency medical help if you have signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
Stop using this medicine and call your doctor at once if you have:
- severe drowsiness;
- painful or difficult urination;
- fast, pounding, or uneven heartbeats;
- trouble breathing;
- confusion, anxiety, irritability, tremors;
- a seizure; or
- problems with balance or speech.
Common side effects may include:
- dizziness, drowsiness, headache;
- blurred vision, dry eyes;
- dry mouth, nose, or throat;
- upset stomach, nausea, vomiting;
- diarrhea, constipation; or
- tiredness, trouble sleeping.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
What other drugs will affect Triaminic Day Time Night Time Cold & Cough?
Avoid driving or hazardous activity until you know how this medicine will affect you. Your reactions could be impaired.
Ask a doctor or pharmacist before using any other medicine that may contain diphenhydramine. This includes medicines for sleep, cold/allergy symptoms, or anti-itch medicine used on the skin. Using too much diphenhydramine may lead to a fatal overdose.
Drinking alcohol with this medicine can cause side effects.